Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 32, NWS Jacksonville, FL

May 8, 20116 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 8, 2011, 5:00 AM EDT for 6 counties in Florida. It took effect at May 8, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2011, 5:00 AM EDT (09:00 UTC)
In effect from
May 8, 2011, 12:00 PM EDT
Expired
May 8, 2011, 6:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS82 KJAX 080900
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT SUN MAY 8 2011

FLZ020>025-030>032-035>037-040-082200-
/O.UPG.KJAX.FW.A.0030.110508T1600Z-110508T2200Z/
/O.NEW.KJAX.FW.W.0032.110508T1600Z-110508T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
500 AM EDT SUN MAY 8 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM TODAY FOR
DURATIONS OF LOW RH AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM THIS EVENING.

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 5
TO 7 HOURS ACROSS MOST OF NORTHEAST FLORIDA AND BOTTOM OUT BETWEEN
25 AND 30 PERCENT. IN ADDITION...ERC VALUES ARE FORECAST TO
AVERAGE AROUND 35. WINDS WILL BE GENERALLY LIGHT...BUT GUSTS TO
AROUND 15 MPH ARE POSSIBLE THIS AFTERNOON NEAR AND NORTH OF THE
I-10 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 3:30 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 8, 3:30 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT SUN MAY 8 2011

.SYNOPSIS...

HIGH PRESSURE WILL PROVIDE FOR ANOTHER SUNNY TODAY. AN UPPER RIDGE
WILL BUILD TO THE WEST OF THE REGION THROUGH MID WEEK...WITH WEAK
WAVES OF ENERGY PASSING SOUTHEAST THROUGH THE FLOW ACROSS THIS
REGION. THIS UPPER RIDGE WILL ALSO ALLOW THE HEAT TO BUILD OVER
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

&&

.SHORT TERM...

SURFACE HIGH PRESSURE WILL PROVIDE FOR SUNNY AND DRY CONDITIONS
ACROSS THE REGION TODAY. THE FIRE OVER SOUTHERN WARE COUNTY IN GA
WILL PRODUCE SMOKE THAT WILL AFFECT SURROUNDING COUNTIES IN
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...AT TIMES INHIBITING
SUNSHINE. TEMPERATURES WILL GENERALLY MAKE IT INTO THE UPPER 80S
THIS AFTERNOON...A LITTLE COOLER AT THE BEACHES.

AN UPPER RIDGE BUILDING TO THE WEST OF THE REGION WILL ALLOW WEAK
IMPULSES TO MOVE SOUTHEAST THROUGH THE FLOW AND INTO FORECAST
AREA THROUGH MID WEEK. A WEAK SOUTHEAST MOVING SURFACE TROUGH AND
INCREASING AFTERNOON INSTABILITY...ALONG WITH SEA BREEZE
INTERACTIONS COULD LEAD TO THUNDERSTORM DEVELOPMENT MONDAY
AFTERNOON. ANOTHER WEAK SURFACE FEATURE WILL BE PRESENT COUPLED
WITH SEA BREEZE INTERACTIONS THAT COULD LEAD TO MORE THUNDERSTORMS
TUESDAY AFTERNOON.

TEMPERATURES WILL CONTINUE TO MODERATE THROUGH TUESDAY...WITH
READINGS HEADING INTO THE 90S.

&&

.LONG TERM...

WITH THE UPPER RIDGE LARGELY OVERHEAD WEDNESDAY...EXPECTING A MINIMA
IN THUNDERSTORM POTENTIAL. THE UPPER RIDGE FLATTENS DURING THE
LATTER HALF OF THE WEEK...ALLOWING A MORE WELL DEFINED COLD FRONT
TO MOVE SOUTHEAST LATE FRIDAY...WITH A ANOTHER FRONT PROGGED OVER
THE WEEKEND. AFTER SEVERAL MORE DAYS IN THE 90S WEDNESDAY AND
THURSDAY...A SLIGHT COOL DOWN IS EXPECTED INTO THE WEEKEND.

&&

.AVIATION...USED LATEST HYSPLIT DATA TO PIN DOWN SMOKE VSBY
REDUCTIONS. OTHERWISE...MOSTLY VFR CONDITIONS ARE EXPECTED WITH
LIGHT WINDS.

&&

.MARINE...GENERALLY LIGHT WINDS AND FAVORABLE SEAS...WITH INCREASING
SWELL LATE IN THE PERIOD.

&&

.FIRE WEATHER...HAVE UPGRADED EXISTING FIRE WX WATCH TO A RED FLAG
WARNING FOR TODAY. THIS WILL BE DUE TO AROUND 6 HOURS OF SUB-35
PERCENT RH COUPLED WITH ERC VALUES RIGHT AROUND 35.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  62  91  64 /   0  10  20  10
SSI  85  67  87  68 /   0  10  20  10
JAX  89  63  91  66 /   0   0  20  10
SGJ  85  65  88  67 /   0   0  20  20
GNV  89  61  91  65 /   0   0  20  20
OCF  88  60  92  65 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 6 PM TODAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

STRUBLE/CARROLL
Hazardous weather outlook, May 7, 8:38 PM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 PM EDT SAT MAY 7 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
838 PM EDT SAT MAY 7 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

A LARGE WILDFIRE CONTINUES TO BURN SOUTHWEST OF STEVEN FOSTER STATE
PARK...WITH SMOKE IMPACTING EXTREME SOUTHEAST GEORGIA...AND EXTREME
NORTHEAST FLORIDA. MOTORISTS ARE URGED TO USE CAUTION WHEN DRIVING
NEAR THESE AREAS AS VISIBILITY REDUCTIONS COULD OCCUR. PERIODIC ROAD
CLOSURES MAY ALSO OCCUR NEAR THE FIRE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

DRY CONDITIONS MAY LEAD TO AN ELEVATED FIRE DANGER ACROSS
NORTHEAST FLORIDA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

LS/MKT

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.